New estimates for the maximal singular integral

Joan Mateu, Joan Orobitg, Carlos Pérez, Joan Verdera

Research output: Contribution to journalArticleResearchpeer-review

10 Citations (Scopus)


In this paper, we pursue the study of the problem of controlling the maximal singular integral T* f by the singular integral T f. Here T is a smooth homogeneous Calderón.Zygmund singular integral of convolution type. We consider two forms of control, namely, in the L2(ℝ n) norm and via pointwise estimates of T* f by M(T f) or M 2(T f), where M is the Hardy.Littlewood maximal operator and M 2 = M ̊ M its iteration. It is known that the parity of the kernel plays an essential role in this question. In a previous article, we considered the case of even kernels and here we deal with the odd case. Along the way, the question of estimating composition operators of the type T* ̊ T arises. It turns out that, again, there is a remarkable difference between even and odd kernels. For even kernels we obtain, quite unexpectedly, weak (1, 1) estimates, which are no longer true for odd kernels. For odd kernels, we obtain sharp weaker inequalities involving a weak L1 estimate for functions in L log L. © 2010 The Author. Published by Oxford University Press. All rights reserved.
Original languageEnglish
Pages (from-to)3658-3722
JournalInternational Mathematics Research Notices
Publication statusPublished - 22 Oct 2010


Dive into the research topics of 'New estimates for the maximal singular integral'. Together they form a unique fingerprint.

Cite this